Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 34, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Mar 22, 2011, 2:32 PM PDT. It took effect at Mar 22, 2011, 9:20 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2011, 2:32 PM PDT (21:32 UTC)
- In effect from
- Mar 22, 2011, 9:20 PM PDT
- Expired
- Mar 23, 2011, 9:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 2:20 PM PDT, 12 minutes earlier.
Area forecast discussion, Mar 22, 2:20 PM PDT, 12 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 220 PM PDT TUE MAR 22 2011 .SYNOPSIS... A SEQUENCE OF LOW PRESSURE SYSTEMS WILL BRING PRECIPITATION STARTING WEDNESDAY...THEN OFF AND ON INTO SATURDAY NIGHT. TEMPERATURES WILL BE BELOW THE SEASONAL NORMALS THROUGH SATURDAY...BUT HIGH PRESSURE WILL SLIP IN SUNDAY FOR A WARMING TREND. && .SHORT TERM (TODAY-FRI)...COLD FRONT APPROACHING CALIFORNIA THIS AFTERNOON. QUIET DAY TODAY BUT PRECIP WILL BE MOVING INTO THE CENTRAL COAST TONIGHT BEFORE PUSHING INTO VENTURA AND LA COUNTIES DURING THE DAY WEDNESDAY (PROBABLY AFTER NOON IN LA COUNTY). PRECIP FORECAST STILL LOOKS GOOD. AROUND A HALF INCH COAST AND VALLEYS AND 1-2 FOOTHILLS AND MTNS WITH THE HIGHEST AMOUNTS OVER NW SLO COUNTY WHERE OROGRAPHIC ENHANCEMENT WILL BE GREATEST. GIVEN THESE EXPECTATIONS SNOW AMOUNTS ARE LIKELY TO FALL INTO THE ADVISORY CRITERIA AND WILL GO AHEAD WITH A WINTER WEATHER ADVISORY FOR WED AND WED NIGHT. COULD GET LOCALIZED 12 INCH AMOUNTS OVER THE HIGHER RESORTS BUT MOST AREAS SHOULD REMAIN BELOW 8 INCHES FOR A TOTAL THROUGH THURSDAY MORNING. SNOW LEVELS EXPECTED TO BE AROUND 4000 TO 4500 FEET SO THERE ARE EXPECTED TO BE IMPACTS TO THE GRAPEVINE, ESPECIALLY WEDNESDAY NIGHT. PRECIP EXPECTED TO WIND DOWN WEDNESDAY NIGHT INTO EARLY THURSDAY. MOIST SOUTHWEST FLOW REMAINS IN PLACE SO LINGERING SHOWERS ARE STILL POSSIBLE. THIS SYSTEM WILL BE FOLLOWED QUICKLY BY A SECOND SYSTEM SLATED TO ARRIVE THURSDAY INTO THURSDAY NIGHT. NAM AGAIN THE SLOWER OF THE MODELS BY A GOOD 12 HOURS, BUT BASED ON HOW THIS FIRST STORM HAS PROGRESSED AND THAT THERE AREN'T ANY FEATURES THAT COULD SLOW IT DOWN I'M INCLINED TO AGREE WITH THE FASTER MODELS. THIS WOULD BRING RAIN AGAIN TO THE CENTRAL COAST THURSDAY MORNING AND INTO LA COUNTY EITHER LATE AFTERNOON OR EARLY EVENING. THEN TAPERING OFF THURSDAY NIGHT AND EARLY FRIDAY. SNOW LEVELS JUST A TAD HIGHER BUT PRECIP AMOUNTS ABOUT THE SAME AS THE FIRST STORM. .LONG TERM (SAT-TUE)...MODELS HAVE ALL STRENGTHENED THE SAT SYSTEM TO THE POINT WHERE IT NOW APPEARS LIKELY THAT EVEN SOUTHERN AREAS WILL GET A LITTLE PRECIP OUT OF IT. BUMPED UP POPS A LITTLE BUT IF THESE TRENDS HOLD HIGHER POPS WILL CERTAINLY BE NEEDED FOR LATE SAT AND SAT NIGHT. THIS ONE IS STILL BY FAR THE WEAKER OF THE THREE THIS WEEK BUT PROBABLY ENOUGH TO DROP SOME LIGHT PRECIP ACROSS MOST OF THE AREA. DRY WEATHER STILL EXPECTED SUN-TUE WITH A NICE WARMING TREND. && .AVIATION...22/1800Z. SCT CLOUDS THIS AFTERNOON MAY CAUSE BRIEF PERIODS OF MVFR OR VFR CEILINGS IN THE VALLEYS...BUT COASTAL SECTIONS WILL MAINLY BE VFR. CLOUDS WILL INCREASE FROM NORTH TO SOUTH TONIGHT AND WEDNESDAY AS ANOTHER COLD FRONT BRINGS CLOUDS AND A VERY GOOD CHANCE OF RAIN ALONG WITH MVFR TO IFR ACROSS THE ENTIRE DISTRICT BY WEDNESDAY AFTERNOON. KLAX WILL DEAL WITH EAST WINDS AROUND 10 KNOTS WEDNESDAY MORNING. KLAX...GOOD CONFIDENCE IN 18Z TAFS. KBUR...GOOD CONFIDENCE IN 18Z TAFS. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY (SEE LAXWSWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...WOFFORD AVIATION...SWEET SYNOPSIS...SETO/WOFFORD WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 22, 6:00 AM PDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE MAR 22 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-231300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY BEACHGOERS WILL FACE HAZARDS FROM AN ELEVATED RIP CURRENT RISK. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY STORMS WILL AFFECT THE AREA WEDNESDAY...LATER THURSDAY INTO FRIDAY AND POSSIBLY SUNDAY. THESE STORMS WILL BRING SNOW TO THE MOUNTAIN PASSES AND WILL CREATE HAZARDS FOR PEOPLE TRAVELING INTO AND THROUGH THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
In the hours before
Special weather statement, Mar 22, 11:25 AM PDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1125 AM PDT TUE MAR 22 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-231700- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1125 AM PDT TUE MAR 22 2011 ...MORE RAIN AND MOUNTAIN SNOW ON THE WAY FOR SOUTHWEST CALIFORNIA... A COUPLE OF STORM SYSTEMS WILL SPREAD RAIN AND MOUNTAIN SNOW ACROSS SOUTHWEST CALIFORNIA THIS WEEK. THE FIRST COLD FRONT IS EXPECTED TO BRING RAIN TO SAN LUIS OBISPO AND SANTA BARBARA COUNTIES LATER TONIGHT INTO WEDNESDAY...SPREADING INTO VENTURA AND LOS ANGELES COUNTIES FROM LATE WEDNESDAY MORNING THROUGH EARLY EVENING. THIS NEXT STORM SYSTEM WILL NOT BE NEARLY AS STRONG AS OUR PREVIOUS WEEKEND STORM. HOWEVER...MANY COASTAL AND VALLEY AREAS ARE EXPECTED TO RECEIVE BETWEEN ONE HALF AND ONE INCH OF RAIN...WITH LOCALLY HIGHER AMOUNTS EXPECTED ACROSS NORTHERN SAN LUIS OBISPO COUNTY. SOUTH AND SOUTHWEST FACING FOOTHILL AND MOUNTAIN AREAS CAN EXPECT TO RECEIVE BETWEEN ONE AND TWO INCHES...WITH HIGHEST AMOUNTS EXPECTED ACROSS SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. THE APPROACHING STORM SYSTEM WILL BE FAIRLY COLD...WITH SNOW LEVELS GENERALLY AROUND 4000 FEET IN ADVANCE OF THE THE COLD FRONT...LOWERING TO 3500 FEET BEHIND THE FRONT ON WEDNESDAY NIGHT. A WINTER WEATHER ADVISORY WILL BE POSTED FOR THE LOCAL MOUNTAINS... WHERE 4 TO 8 OF SNOW CAN BE EXPECTED ABOVE 4000 FEET...WITH LOCAL AMOUNTS UP TO 12 INCHES ON SOUTH FACING SLOPES. AS A RESULT...INTERSTATE 5 NEAR THE GRAPEVINE IS EXPECTED TO BE IMPACTED BY ACCUMULATING SNOW. SOUTHERLY WINDS ARE EXPECTED TO INCREASE IN ADVANCE OF THE UPCOMING COLD FRONT...WITH GUSTS AS HIGH AS 35 MPH ACROSS THE CENTRAL COAST AND 45 MPH ACROSS THE MOUNTAINS. A SECOND STORM SYSTEM IS EXPECTED TO BRING RAIN AND MOUNTAIN SNOW TO THE REGION ON THURSDAY AND THURSDAY NIGHT...WITH A CHANCE OF SHOWERS LINGERING INTO FRIDAY. SIMILAR RAIN AND SNOW AMOUNTS ARE EXPECTED WITH THIS SECOND SYSTEM. WHILE OVERALL PRECIPITATION AMOUNTS AND INTENSITIES ARE EXPECTED TO BE LESS THAN THE STORM THIS PAST WEEKEND...THESE ADDITIONAL STORM SYSTEMS COULD BRING SOME MINOR URBAN CONCERNS TO THE REGION. IN ADDITION...THE UPCOMING RAINFALL AMOUNTS WITH THESE TWO STORM SYSTEMS IS EXPECTED TO BRING A RETURN OF INCREASED WATER FLOW TO LOCAL STREAMS AND RIVERS. PLEASE STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS FOR UPDATES ON THESE DEVELOPING WINTER STORMS. GOMBERG
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 9:12 PM PDT | Small Craft Advisory for Hazardous Seas | LOX | 17 hr | |
| Mar 22, 2:29 PM PDT | Winter Weather Advisory | LOX | 32 hr | |
| Mar 22, 2:32 PM PDT | Gale Warning | LOX | 24 hr |
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.